Alert archive / Nevada / High Wind Warnings in 2025
High Wind Warning 5, NWS Reno, NV
NWS Reno, NV issued this high wind warning at Dec 20, 2025, 1:39 PM PST for Mono County, California; 4 counties in Nevada. It took effect at Dec 21, 2025, 4:00 AM PST. It was in force for 21 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 20, 2025, 1:39 PM PST (21:39 UTC)
- In effect from
- Dec 21, 2025, 4:00 AM PST
- Expired
- Dec 22, 2025, 12:58 AM PST
- In force
- 21 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 4:10 AM PST | NON-TSTM WND GST 87 | 1 Ese Mount Rose Summit, NV | Mesonet station SLIDE 0.9 E Mount Rose Summit (DRI). |
| Dec 21, 4:25 AM PST | NON-TSTM WND GST 61 | 6 Nne Leavitt Meadows, CA | Mesonet station XMPC1 Mean Peak. |
| Dec 21, 5:40 AM PST | NON-TSTM WND GST 82 | 1 S Mammoth Mountain Sk, CA | Mesonet station MTH01 Chair 1 Top. |
| Dec 21, 5:57 AM PST | NON-TSTM WND GST 68 | 1 Nne Washoe City, NV | Mesonet station BCBNV 1.5 N Washoe City (NV DOT). |
| Dec 21, 6:50 AM PST | NON-TSTM WND GST 58 | 4 Nnw Washoe City, NV | Mesonet station GALN2 Galena. |
| Dec 21, 7:25 AM PST | NON-TSTM WND GST 76 | Mammoth Mountain Ski Su, CA | Mesonet station MTH03 1.7 S Mammoth Mountain (MAMMOTH). |
| Dec 21, 10:00 AM PST | NON-TSTM WND GST 75 | 2 Nne Washoe City, NV | Mesonet station GLCNV 2.3 NE Washoe City (NV DOT). |
| Dec 21, 10:00 AM PST | NON-TSTM WND GST 75 | 4 Sse Conway Summit, CA | Mesonet station 448SE Sce-3406. |
| Dec 21, 10:27 AM PST | NON-TSTM WND GST 90 | 4 Ssw Walker, CA | Mesonet station XMLC1 Mill Canyon. |
| Dec 21, 10:50 AM PST | NON-TSTM WND GST 60 | 1 S Bodie, CA | Mesonet station SE749 Sce Bodie State Park. |
| Dec 21, 11:10 AM PST | NON-TSTM WND GST 62 | 1 Nne Coleville, CA | Mesonet station LIB36 Tpz1261 Cunningham. |
| Dec 21, 11:38 AM PST | NON-TSTM WND GST 59 | 2 Ese Diamond Peak Ski, NV | Mesonet station LVYN2 Little Valley. |
| Dec 21, 11:48 AM PST | NON-TSTM WND GST 59 | 3 E Coleville, CA | Mesonet station WALC1 Walker. |
| Dec 21, 11:50 AM PST | NON-TSTM WND GST 58 | 4 Sw Bridgeport, CA | Mesonet station SE406 3.8 SW Bridgeport (SCE). |
| Dec 21, 12:00 PM PST | NON-TSTM WND GST 73 | 1 Ssw Lee Vining, CA | Mesonet station C3LEE Lee Vining. |
| Dec 21, 12:20 PM PST | NON-TSTM WND GST 58 | 9 Ssw Sutcliffe, NV | Mesonet station CW8738 Reno. |
| Dec 21, 12:30 PM PST | NON-TSTM WND GST 75 | 3 Wnw Toms Place, CA | Mesonet station SE445 2.6 S Crowley Lake (SCE). |
| Dec 21, 12:37 PM PST | NON-TSTM WND GST 65 | 4 Nnw Virginia City, NV | Mesonet station FMFNV 4.3 NW Virginia City (NV DOT). |
| Dec 21, 1:11 PM PST | NON-TSTM WND GST 66 | 1 Ssw Stead, NV | Mesonet station RRKNV 1.5 SW Stead (NV DOT). |
| Dec 21, 1:35 PM PST | NON-TSTM WND GST 70 | 4 W Crowley Lake, CA | AWOS station KMMH Mammoth June Lak. |
| Dec 21, 1:50 PM PST | NON-TSTM WND GST 78 | Sweetwater Summit, NV | Mesonet station SWWNV Sweetwater Summit (NV DOT). |
| Dec 21, 1:55 PM PST | NON-TSTM WND GST 66 | 2 Ne Minden, NV | AWOS station KMEV Minden. |
| Dec 21, 2:00 PM PST | NON-TSTM WND GST 68 | 1 E Walker, CA | Mesonet station LIB26 Tpz1261-Eastside Lane. |
| Dec 21, 2:15 PM PST | NON-TSTM WND GST 58 | 5 W Hazen, NV | Mesonet station AX191 FERNLEY. |
| Dec 21, 2:42 PM PST | NON-TSTM WND GST 62 | 5 Ene Yerington, NV | Mesonet station EW0588 Yerington. |
| Dec 21, 3:10 PM PST | NON-TSTM WND GST 66 | 1 Se Genoa, NV | Mesonet station NV022 South Genoa (walleys Hot Springs. |
| Dec 21, 3:20 PM PST | NON-TSTM WND GST 64 | 8 S Reno, NV | Mesonet station NV014 Arrowcreek. |
| Dec 21, 3:20 PM PST | NON-TSTM WND GST 72 | 2 Nw Reno, NV | Mesonet station NV013 Northwest Reno. |
| Dec 21, 3:30 PM PST | NON-TSTM WND GST 67 | 5 E Sutcliffe, NV | Mesonet station AHON2 4.5 E Sutcliffe (REVWFO). |
| Dec 21, 3:40 PM PST | NON-TSTM WND GST 71 | 7 Se Toms Place, CA | Mesonet station 493SE Sce-3423. |
| Dec 21, 3:45 PM PST | NON-TSTM WND GST 59 | 2 N Stead, NV | AWOS station KRTS Reno Stead. |
| Dec 21, 4:00 PM PST | NON-TSTM WND GST 84 | 4 Ese Toms Place, CA | Mesonet station SE390 3.7 E Toms Place (SCE). |
| Dec 21, 4:10 PM PST | NON-TSTM WND GST 62 | 2 Ne Washoe City, NV | Mesonet station NV053 Pleasant Valley. |
| Dec 21, 5:55 PM PST | NON-TSTM WND GST 64 | 3 Ene Stagecoach, NV | Mesonet station STGNV 2.8 E Stagecoach (NV DOT). |
| Dec 21, 6:50 PM PST | NON-TSTM WND GST 69 | 1 Sse Holbrook Junction, NV | Mesonet station NV061 Wild Oat Mountain. |
| Dec 21, 7:00 PM PST | NON-TSTM WND GST 71 | 2 S Minden, NV | Mesonet station NV021 Sw Gardnerville. |
| Dec 21, 7:08 PM PST | NON-TSTM WND GST 59 | 5 Ese Gardnerville, NV | Mesonet station FISN2 Fish Springs. |
| Dec 21, 7:30 PM PST | NON-TSTM WND GST 59 | 11 Se Smith Valley, NV | Mesonet station NV059 Pine Grove Mountain. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WWUS75 KREV 202139 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 139 PM PST Sat Dec 20 2025 CAZ072-NVZ002-221200- /O.CAN.KREV.LW.Y.0044.251221T0600Z-251222T1200Z/ /O.NEW.KREV.WI.Y.0025.251221T0600Z-251222T1200Z/ Greater Lake Tahoe Area-Greater Lake Tahoe Area- Including the cities of Glenbrook, Markleeville, Stateline, Truckee, South Lake Tahoe, Incline Village, and Tahoe City 139 PM PST Sat Dec 20 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. For Lake Tahoe, gusts up to 50 mph with wave heights of 2 to 5 feet. Ridgetop gusts up to 100 mph. * WHERE...Greater Lake Tahoe Area. * WHEN...From 10 PM this evening to 4 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-NVZ003-221200- /O.NEW.KREV.HW.W.0005.251221T1200Z-251222T1200Z/ Mono County-Greater Reno-Carson City-Minden Area- Including the cities of Lee Vining, Verdi, Bridgeport, Virginia City, Gardnerville, Coleville, Mammoth Lakes, and Sparks 139 PM PST Sat Dec 20 2025 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. Wind prone locations along US-395/I-580 may see gusts up to 80 mph. Ridgetop gusts up to 100 mph. * WHERE...In California, Mono County. In Nevada, Greater Reno-Carson City-Minden Area. * WHEN...From 4 AM Sunday to 4 AM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ071-NVZ001-221200- /O.NEW.KREV.WI.Y.0025.251221T1200Z-251222T1200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties-Mineral and Southern Lyon Counties- Including the cities of Portola, Yerington, Susanville, Hawthorne, Sierraville, Mina, Smith Valley, Westwood, Loyalton, and Schurz 139 PM PST Sat Dec 20 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. Wind prone locations along US-395 may see gusts up to 65 mph. * WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra Counties. In Nevada, Mineral and Southern Lyon Counties. * WHEN...From 4 AM Sunday to 4 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and there may be areas of blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-221200- /O.CON.KREV.LW.Y.0044.251221T1200Z-251222T1200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Nixon, Imlay, Fernley, Silver Springs, Fallon, and Lovelock 139 PM PST Sat Dec 20 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR PYRAMID LAKE... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph and waves 2 to 4 feet for Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 4 AM Sunday to 4 AM PST Monday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ GG
1 follow-up statement
414 WWUS75 KREV 220858 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1258 AM PST Mon Dec 22 2025 CAZ073-NVZ003-221000- /O.CAN.KREV.HW.W.0005.000000T0000Z-251222T1200Z/ Mono County-Greater Reno-Carson City-Minden Area- Including the cities of Virginia City, Verdi, Coleville, Lee Vining, Sparks, Mammoth Lakes, Bridgeport, and Gardnerville 1258 AM PST Mon Dec 22 2025 ...HIGH WIND WARNING IS CANCELLED... As damaging winds are no longer expected, this warning has been cancelled. $$ CAZ071-072-NVZ001-002-221000- /O.CAN.KREV.WI.Y.0025.000000T0000Z-251222T1200Z/ Lassen-Eastern Plumas-Eastern Sierra Counties-Greater Lake Tahoe Area-Mineral and Southern Lyon Counties-Greater Lake Tahoe Area- Including the cities of Stateline, Portola, Truckee, Loyalton, Westwood, Smith Valley, Glenbrook, Hawthorne, Yerington, Sierraville, Susanville, South Lake Tahoe, Schurz, Tahoe City, Markleeville, Incline Village, and Mina 1258 AM PST Mon Dec 22 2025 ...WIND ADVISORY IS CANCELLED... As advisory criteria winds are no longer anticipated, this advisory has been cancelled. $$ NVZ004-221000- /O.CAN.KREV.LW.Y.0044.000000T0000Z-251222T1200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Silver Springs, Lovelock, Nixon, and Imlay 1258 AM PST Mon Dec 22 2025 ...LAKE WIND ADVISORY IS CANCELLED... As advisory criteria lake winds are no longer anticipated, this advisory has been cancelled. $$ MC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind warning went out at Dec 20, 4:01 AM PST, 9 hours 38 minutes earlier. Its key messages:
- * Gusty winds are forecast today along with more shower chances which increase going into the night. * While strong winds return tomorrow, heavier rains are likely early Sunday through Monday that could lead to localized flooding concerns. * Another storm or two could bring significant rain and snow Tuesday into Christmas Day, but confidence in the details remains mixed.
Area forecast discussion, Dec 20, 4:01 AM PST, 9 hours 38 minutes before
Area Forecast Discussion
National Weather Service Reno NV
401 AM PST Sat Dec 20 2025
.KEY MESSAGES...
* Gusty winds are forecast today along with more shower chances
which increase going into the night.
* While strong winds return tomorrow, heavier rains are likely
early Sunday through Monday that could lead to localized
flooding concerns.
* Another storm or two could bring significant rain and snow Tuesday
into Christmas Day, but confidence in the details remains mixed.
&&
.DISCUSSION...
Today: Forecast guidance shows a generally westerly flow aloft
through most of the day with the occasional shortwave disturbance
over CA. This pattern changes going into the night as a PacNW trough
is seen developing that will give the upper air flow a southwesterly
component. As a result, gusty winds can be expected today with the
Sierra ridges seeing a 40-60% NBM probability of max wind gusts of
50+ mph out of the west-southwest. As for precipitation chances for
today, the models give the Sierra a 40-60% chance for a light shower
through the afternoon with Sierra Front areas having a 20-40%
chance. P-type looks to be mostly rain as forecast snow levels
will be around 8-8.5 kft around the Tahoe Region with the Eastern
Sierra having coming in with 9-9.5 kft early today. But precipitation
chances expect to increase this evening and going through the
night with coverage spreading more into western NV as well. Rain
intensity does look to pick up as well with rainfall rates looking
to begin to surpass 0.1 inches per hour at the crest by around
6-7 PM and continue to increase going into the night. With
overnight snow levels looking to be 9-10 kft, only the highest
peaks may see a few inches of measurable snowfall. Roads may be
slick and visibility could decrease as rainfall intensifies, so
please use caution if traveling tonight.
Sunday and Monday: With the Pacific trough continuing to develop,
this pattern aloft allows precipitation chances to continue. When
looking at the CW3E's GEFS AR landfall tool, the pattern also favors
atmospheric river moisture pumping into the CWA especially in
northeastern CA and the Tahoe region. The latest blended guidance
continues to show a 48-hr QPF total through Monday afternoon
between 4.5-5.5 inches from Tahoe northward along the Sierra.
Lower Sierra valleys and northeastern CA still have a 70-80%
chance of at least 2.5 inches of rainfall during this time. As
such, the Flood Watch continues for the Tahoe Basin northward up
through Lassen County for Sunday through Monday. More details on
potential impacts are available in the hydrology section.
Elsewhere, there looks to be a 50-60% chance of at least 1.5
inches along the Sierra Front and the Eastern Sierra. Spillover
may be limited during this time except for northern Washoe County
where they could see as much as around 1-1.2 inches of QPF. As QPF
amounts taper off going eastward, the rest of western NV looks to
see generally under 1 inch of QPF possible during this period.
Snow levels are forecast to be 8.5-9.5 kft at the Tahoe region
going south through Mono County on Sunday and then drop to around
7.5-8.5 kft by Monday afternoon. Northeastern CA may see slightly
lower snow levels of 7.5-8 kft on Sunday that drop to around 7-7.5
kft by Monday morning. Another concern appears to be some
enhanced winds causing aviation and marine impacts on Sunday into
early Monday with a cold front passage. While Lake Wind
Advisories have been issued for Lake Tahoe and Pyramid Lake, we
will be monitoring model guidance in case winds trend upward
towards Wind Advisory criteria. Sierra ridge winds on Sunday could
be similar to those experienced today if not a tad faster with
the RRFS showing 700 mb winds around 70 knots.
Tuesday and beyond: Models are showing precipitation chances
persisting as the strengthening Pacific trough allows for some
cooler storms to move through the area going through the Christmas
holiday. Snow levels look to drop far enough where there may be
daily travel impacts over the Sierra passes. Not enough confidence
just yet to issue winter weather products particularly in the
Sierra, but please keep an eye on the forecast especially if you
plan to travel for the holiday. The Reno-Tahoe International
Airport currently has 25% NBM probability of seeing at least 0.1
inches of snow on Christmas Day which repeats on December 26th.
Will continue to monitor this going forward, but please be
prepared for travel delays and other impacts this week. -078
&&
.AVIATION...
The forecast calls for LLWS at all area TAF sites today going into
tomorrow. KRNO/KCXP/KMEV see VFR conditions throughout the day
with mostly dry conditions ahead of rain chances beginning in the
late afternoon/evening that continue into tomorrow. Sierra rain
chances persist this morning before tapering off a bit in the
afternoon. KTRK/KTVL have MVFR ceilings in the forecast this
morning ahead of sub-VFR visibilities this evening when rain
chances increase going into the night. VCSH for KMMH expects to
continue into the afternoon with precipitation chances returning
overnight after a brief break in the evening. Enhanced winds
return to the forecast on Sunday ahead of an approaching cold
front with precipitation chances continuing through at least
Monday. -078
&&
.HYDROLOGY...
Moderate to heavy rains will lead to significant rises on rivers and
streams Sunday into Monday most notably from Alpine County north
through Lassen County.
Minor flooding of small streams, urban and poor drainage areas and
rockfall in steep terrain are possible during any prolonged periods
of high intensity rainfall.
While no mainstem river flooding is currently forecast, The Susan
River near Susanville and the West Fork of the Carson near Woodfords
are currently expected to exceed action stage and minor flooding can
not be ruled out in these area. Remain aware of the potential for
additional river and stream rises near Christmas Eve in large
mountain drainages below about 6000 feet like the Susan River. In
these areas additional rain and saturated conditions could lead to
fast rises and renewed flooding concerns. In other areas,
lowering snow levels will reduce flooding concerns into next week.
Enhanced runoff and sediment transport are likely below recent burn
areas, but debris flows are not expected. Watch for additional rises
near Christmas Eve and possible flooding concerns especially in
drainages with large mountain drainages below about 6,000 feet, like
the Susan River for example.
You can find river forecasts updated twice daily at:
www.cnrfc.noaa.gov
-Tim
&&
.REV Watches/Warnings/Advisories...
NV...Flood Watch from late tonight through Monday afternoon NVZ002.
Lake Wind Advisory from 10 PM this evening to 4 AM PST Monday
NVZ002.
Lake Wind Advisory from 4 AM Sunday to 4 AM PST Monday NVZ004.
CA...Flood Watch from late tonight through Monday afternoon CAZ071-
072.
Lake Wind Advisory from 10 PM this evening to 4 AM PST Monday
CAZ072.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 1:31 AM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 47 hr |
| Dec 20, 1:39 PM PST | Wind Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 35 hr |
| Dec 20, 1:58 PM PST | Winter Weather Advisory | REV | Alpine, El Dorado, Mono, Nevada, Placer | 50 hr |
Nearby
High Wind Warnings in Nevada, 2025High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.